Ohio, 2020

Hail and Damaging Winds in Ohio, May 10, 2020

May 10, 2020 · NWS ILN · 33 events in 16 counties and zones

Showers and thunderstorms developed during the afternoon ahead of a cold front moving through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$79,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms developed during the afternoon ahead of a cold front moving through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 10, 12:21 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, May 10, 12:21 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
121 PM EDT Sun May 10 2020

.SYNOPSIS...
Low pressure will track east through southern Michigan today,
bringing a chance of showers and thunderstorms. High pressure
in the Great Plains will keep a cool and northerly flow over the
Ohio Valley through the early part of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Well defined mid level shortwave over the Upper Mississippi
Valley to track southeast thru the Southern Great Lakes today.

Modest Low level moisture is advected into the area ahead of
an associated sfc cold front. Thermal fields are limiting factor
with a ribbon of surface dewpoints increasing to the mid and
perhaps upper 40s. These sfc Td/s combine with temperatures
around 60. Although low level theta-e is limited, anomalously
cold temperatures aloft and mid level lapse rates of 8 deg c/km
or more, yield marginal CAPE values into the area this aftn.

HREF probabilities of 500 J/g are 60 to 70 percent. Given this
setup and bulk shear of around 40 kts -- expect an environment
favorable for low topped convection. Some discrete cells
possible early this aftn, then evolving into a broken linear
feature. Expect main threat to be strong to damaging wind gusts
with some marginally severe hail also possible. CAM solutions
pointing to two arcs of pcpn with the second axis ahead of the
front associated with the marginal instby. Timing for this
potential severe weather looks to be from 17Z to 22Z or 1 PM to
6 PM. Convection looks to weaken as it pushes east thru Central
Ohio.

Will continue to highlight this severe weather threat in the
HWO product.

Pressure gradient will increase with the approaching low and
diurnal mixing which will yield max wind gusts of 35 to 40 mph.

Temperatures remain below normal with highs in the upper 50s to
lower 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The bulk of the convection will be trying to exit the eastern
portions of the fa at the beginning of the period, but scattered
showers will be lingering across the region as the s/w axis
swings through the eastern Great Lakes tonight. Expect a
decrease in the showers from southwest to northeast after
midnight. Lows will drop back to between 35 and 40 degrees.

Persistent northwest flow aloft and cold advection will keep
clouds across the region on Monday. There could be a few
lingering showers in Central Ohio during the morning hours.
Breezy conditions will linger on Monday. Highs will be about 20
degrees below normal, ranging from the upper 40s to lower 50s.
A spot or two in the Cinci Tri-State could make the mid 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Upper trough residing over the Eastern CONUS will continue to
dictate weather conditions during the beginning of the long term.
Later in the period the pattern changes as a broad upper ridge
featuring increasing geopotential heights takes over.

For Monday night, dry air will be circulating around high pressure
centered to the south, allowing no precipitation. Under partly
cloudy skies, frost is likely to form near dawn as temperatures fall
into the 30s in the persistently chilly airmass. Expect no precip
through Tuesday night as the high moves toward the East Coast. The
high will reach the coast Wednesday, while a ridge aloft builds
across the Ohio Valley. Threat for showers returns Wednesday
afternoon in the increasingly humid flow behind the high.

A front is then forecast to develop over the Great Lake before
sliding to Ohio. Being roughly parallel to the mid level flow, the
boundary will travel gradually, allowing a threat for showers and
thunderstorms to last from Wednesday night through Saturday, aided
by several ripples of short wave energy.

As geopotential heights increase to normal and above, a warming
trend will be observed. Expect highs in the upper 50s Tuesday,
rising to the low 60s Wednesday, the 70s Thursday and Friday, with
80 attainable on Saturday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Surface low pressure over Southern Lower Michigan to track east
across the Southern Great Lakes today and tonight. A thin ribbon
of marginal instability will develop along and ahead of a
southward trailing cold front. A period of showers and thunderstorms
will impact this TAF sites as this front pushes east across the
area this aftn. The best time for storms will be from 19Z to
22Z and some of the storms will contain strong to damaging
winds. Marginal severe hail will also be possible with some of
the stronger updrafts.

In addition to the wind gusts from the thunderstorms, the
gradient will increase allowing for wind gusts up to 30 kts
outside of storms.

The convection will push east of the TAF sites by 00Z and low
level CAA will develop in the wake of the cold front. A mid
level shortwave rotating thru the area and surface trof will
keep a chance of showers going across the KCMH and KLCK
into tonight. Stratocumulus and MVFR ceilings will develop
across all TAF sites overnight. A period of IFR ceilings is also
likely at KCMH/KLCK late tonight into early Monday morning.

Winds will stay up overnight with westerly gusts of 20 to 25
kts.

OUTLOOK...MVFR ceilings to linger into Monday. Thunderstorms
possible Wednesday night into Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman/AR/Sites
NEAR TERM...AR
SHORT TERM...Sites
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, May 10, 3:45 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
445 AM EDT Sun May 10 2020

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
078>082-088-110845-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-
Adams-Pike-Scioto-
445 AM EDT Sun May 10 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected today. A few of the
storms may contain strong to damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost will be possible Monday night into Tuesday morning as
temperatures will into the lower to mid 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

INZ073>075-080-KYZ089>100-OHZ077-110845-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
445 AM EDT Sun May 10 2020

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected today. A few of the
storms may contain strong to damaging winds and hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

In the hours before

Special weather statement, May 10, 1:13 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
213 PM EDT Sun May 10 2020

INZ050-058-059-066-OHZ042-051-060-061-070-071-077-101845-
Fayette IN-Union IN-Wayne IN-Franklin IN-Hamilton OH-Montgomery OH-
Warren OH-Darke OH-Butler OH-Preble OH-Miami OH-
213 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...WAYNE...UNION AND FAYETTE COUNTIES IN EAST
CENTRAL INDIANA...NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN
OHIO...PREBLE COUNTY IN WEST CENTRAL OHIO...BUTLER AND NORTHWESTERN
WARREN COUNTIES IN SOUTHWESTERN OHIO...SOUTHERN DARKE...MONTGOMERY
AND SOUTHERN MIAMI COUNTIES IN WEST CENTRAL OHIO UNTIL 245 PM EDT...

At 212 PM EDT, radar indicated strong thunderstorms along a line
extending from near New Madison to near Batesville, moving northeast
at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Dayton, Hamilton, Kettering, Middletown, Fairfield, Huber Heights,
Richmond, Mason, Troy, Trotwood, Oxford, Miamisburg, Lebanon, Forest
Park, Springboro, Vandalia, Sharonville, Connersville, Englewood and
Monroe.

This includes the following Interstates...
 I-70 in Indiana between mile markers 134 and 156.
 I-70 in Ohio between mile markers 0 and 38.
 I-74 in Indiana between mile markers 145 and 148.
 I-75 in Ohio between mile markers 17 and 73.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3979 8530 3979 8522 4001 8520 4000 8481
      4004 8481 4003 8409 3961 8412 3929 8435
      3931 8530
TIME...MOT...LOC 1812Z 240DEG 57KT 4000 8480 3931 8527

Novak
Special weather statement, May 10, 1:16 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Sun May 10 2020

OHZ034-035-042-043-051-101900-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
216 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
AUGLAIZE...MERCER AND NORTHERN MIAMI COUNTIES UNTIL 300 PM EDT...

At 215 PM EDT, radar indicated strong thunderstorms along a line
extending from near Rockford to 8 miles north of Fountain City,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...

Locations impacted include...
Troy, Sidney, Piqua, Greenville, Celina, Wapakoneta, St. Marys,
Coldwater, Fort Shawnee, New Bremen, Minster, Versailles, Covington,
St. Henry, Newport, Cridersville, Bradford, Union City, Anna and Fort
Loramie.

This includes I-75 in Ohio between mile markers 74 and 118.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
      4066 8411 4064 8411 4064 8397 4048 8400
      4042 8400 4002 8405 4004 8481 4073 8480
TIME...MOT...LOC 1815Z 245DEG 55KT 4070 8457 4007 8488

Novak
Special weather statement, May 10, 1:20 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
220 PM EDT Sun May 10 2020

INZ066-073>075-080-KYZ091-101900-
Switzerland IN-Franklin IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-
220 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN
FRANKLIN...RIPLEY...DEARBORN...NORTHERN SWITZERLAND AND NORTHERN
BOONE COUNTIES UNTIL 300 PM EDT...

At 220 PM EDT, radar indicated strong thunderstorms along a line
extending from near Oldenburg to near Madison, moving east at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...

Locations impacted include...
Batesville, Lawrenceburg, Greendale, Aurora, Rising Sun, Bright,
Hidden Valley, Versailles, Milan, Osgood, Dillsboro, Moores Hill,
Guilford, Wilmington, Logan, Pleasant, Manchester, French, Sunman and
Hartford.

This includes I-74 in Indiana between mile markers 145 and 171.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3920 8544 3927 8530 3932 8530 3931 8482
      3883 8484 3879 8520 3892 8520 3891 8544
TIME...MOT...LOC 1820Z 250DEG 45KT 3937 8524 3873 8544

Novak
Special weather statement, May 10, 1:41 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Sun May 10 2020

INZ050-058-059-066-OHZ060-061-070-071-077-101930-
Fayette IN-Union IN-Wayne IN-Franklin IN-Hamilton OH-Montgomery OH-
Warren OH-Butler OH-Preble OH-
241 PM EDT Sun May 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN WAYNE...UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...PREBLE COUNTY IN WEST
CENTRAL OHIO...BUTLER...NORTHWESTERN WARREN COUNTIES IN SOUTHWESTERN
OHIO AND SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL
330 PM EDT...

At 241 PM EDT, radar indicated strong thunderstorms along a line
extending from near Richmond to 7 miles south of Brookville, moving
east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Dayton, Hamilton, Middletown, Fairfield, Richmond, Trotwood, Oxford,
Miamisburg, Forest Park, Connersville, Monroe, Trenton, Franklin,
Springdale, Eaton, Batesville, Moraine, Carlisle, Brookville and
South Middletown.

This includes the following Interstates...
 I-74 in Indiana between mile markers 147 and 148.
 I-75 in Ohio between mile markers 18 and 21.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3977 8515 3980 8423 3930 8440 3931 8522
      3930 8527
TIME...MOT...LOC 1841Z 251DEG 37KT 3976 8491 3932 8505

Novak

The radar

The Cincinnati radar (KILN), 94 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Darke

When
May 10, 1:54 PM EST to 1:56 PM EST
Where
Darke County, 0.53 mi E of Savona
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
39.980, -84.640

Part of a barn was damaged.

Thunderstorm Wind, Butler

When
May 10, 1:55 PM EST to 1:57 PM EST
Where
Butler County, 1.27 mi WNW of Oxford Miami Univ Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.510, -84.800

A large tree was snapped in half.

Thunderstorm Wind, Miami

When
May 10, 2:26 PM EST to 2:28 PM EST
Where
Miami County, 0.69 mi S of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.040, -84.200

A large tree was downed. Several large branches were also downed in the area.

Thunderstorm Wind, Montgomery

When
May 10, 2:26 PM EST to 2:27 PM EST
Where
Montgomery County, (Day)cox Dayton Intl
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.900, -84.220

Thunderstorm Wind, Montgomery

When
May 10, 2:38 PM EST to 2:40 PM EST
Where
Montgomery County, 1.57 mi SSE of Huber South
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.700, -84.186

A large tree was downed on Stonebridge Road.

Thunderstorm Wind, Warren

When
May 10, 2:38 PM EST to 2:40 PM EST
Where
Warren County, 0.87 mi SW of Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.340, -84.310

A small tree was snapped in half. A large branch was knocked off another tree.

Thunderstorm Wind, Hamilton

When
May 10, 2:40 PM EST to 2:50 PM EST
Where
Hamilton County, 0.87 mi NE of Brecon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.290, -84.340

A large tree was downed across a road.

Thunderstorm Wind, Montgomery

When
May 10, 2:40 PM EST to 2:42 PM EST
Where
Montgomery County, 0.53 mi E of Lebanon Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
39.730, -84.110

Several large pine tree branches were downed.

Thunderstorm Wind, Greene

When
May 10, 2:46 PM EST to 2:48 PM EST
Where
Greene County, 0.69 mi S of Fairborn
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.810, -84.020

A tree was downed onto a house.

Thunderstorm Wind, Warren

When
May 10, 2:53 PM EST to 2:55 PM EST
Where
Warren County, 3.5 mi N of Middleboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
39.400, -84.020

A large tree was downed into a pond.

Thunderstorm Wind, Clark

When
May 10, 3:00 PM EST to 3:01 PM EST
Where
Clark County, 0.87 mi NW of Springfield Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
39.840, -83.840

Thunderstorm Wind, Greene

When
May 10, 3:09 PM EST to 3:11 PM EST
Where
Greene County, 1.38 mi S of Grape Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.700, -83.680

A barn was destroyed near the intersection of Watkins and Paullin Roads.

Thunderstorm Wind, Clinton

When
May 10, 3:15 PM EST to 3:17 PM EST
Where
Clinton County, 0.52 mi SW of Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
39.446, -83.838

A large tree was snapped in half along Main Street by Clinton Memorial Hospital.

Thunderstorm Wind, Fayette

When
May 10, 3:23 PM EST to 3:25 PM EST
Where
Fayette County, 0.34 mi W of Milledgeville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
39.581, -83.586

A few trees fell into power lines near the intersection of Marchant-Luttrell Road and State Route 729.

Thunderstorm Wind, Highland

When
May 10, 3:34 PM EST to 3:36 PM EST
Where
Highland County, 0.54 mi E of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.200, -83.610

A tree fell onto a vehicle.

Thunderstorm Wind, Madison

When
May 10, 3:42 PM EST to 3:44 PM EST
Where
Madison County, 2.53 mi ESE of Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.910, -83.360

Numerous trees were downed onto power lines between London and West Jefferson.

Hail, Hamilton

When
May 10, 3:46 PM EST to 3:48 PM EST
Where
Hamilton County, 1.75 mi WSW of Groesbeck
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.210, -84.610

Thunderstorm Wind, Franklin

When
May 10, 3:54 PM EST to 3:56 PM EST
Where
Franklin County, 0.77 mi S of Columbus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.019, -83.001

A two foot diameter tree was downed in Glen Echo Ravine near Indianola Avenue.

Thunderstorm Wind, Franklin

When
May 10, 3:56 PM EST to 3:58 PM EST
Where
Franklin County, 0.65 mi N of Galloway
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
39.929, -83.169

Several large limbs were downed on Hall Road.

Thunderstorm Wind, Franklin

When
May 10, 3:56 PM EST to 3:58 PM EST
Where
Franklin County, 0.82 mi WSW of Minerva Park
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
40.074, -82.963

Several large branches were downed near the intersection of Northtowne Boulevard and Fleetwood Drive.

Thunderstorm Wind, Franklin

When
May 10, 3:58 PM EST to 4:00 PM EST
Where
Franklin County, 0.56 mi ENE of Bexley
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
39.972, -82.910

Numerous trees were downed near State Route 16 and Hampton Road.

Hail, Warren

When
May 10, 3:59 PM EST to 4:01 PM EST
Where
Warren County, 1.07 mi E of Maineville
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
39.320, -84.200

Thunderstorm Wind, Franklin

When
May 10, 4:00 PM EST to 4:02 PM EST
Where
Franklin County, 0.48 mi WNW of Bexley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.973, -82.928

Several large tree branches fell onto power lines in the North Remington Road area.

Thunderstorm Wind, Franklin

When
May 10, 4:00 PM EST to 4:02 PM EST
Where
Franklin County, 1.2 mi NW of Gahanna
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
40.030, -82.888

A few very large branches were snapped off of two healthy trees on Majoram Drive.

Thunderstorm Wind, Franklin

When
May 10, 4:00 PM EST to 4:01 PM EST
Where
Franklin County, 0.53 mi W of (Cmh)port Columbus A
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.000, -82.890

Thunderstorm Wind, Franklin

When
May 10, 4:03 PM EST to 4:05 PM EST
Where
Franklin County, 0.6 mi WSW of Canal Winchester
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.846, -82.830

A tree was downed on Groveport Road.

Thunderstorm Wind, Franklin

When
May 10, 4:05 PM EST to 4:07 PM EST
Where
Franklin County, 1.74 mi NE of Blacklick
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.020, -82.800

Several large but shallow rooted trees were downed at Havens Corners Road and Surrey Drive.

Thunderstorm Wind, Franklin

When
May 10, 4:05 PM EST to 4:07 PM EST
Where
Franklin County, 2.1 mi NW of (Cmh)port Columbus A
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.020, -82.910

Several trees were uprooted.

Thunderstorm Wind, Pickaway

When
May 10, 4:05 PM EST to 4:07 PM EST
Where
Pickaway County, 2.26 mi NW of Darbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.725, -83.147

A tree was downed on Darby Creek Road.

Thunderstorm Wind, Licking

When
May 10, 4:15 PM EST to 4:17 PM EST
Where
Licking County, 1.48 mi NNW of Alexandria
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.100, -82.630

Several 30 foot pine trees were downed in the 3000 block of Johnstown-Alexandria Road.

Thunderstorm Wind, Licking

When
May 10, 4:19 PM EST to 4:21 PM EST
Where
Licking County, 2.96 mi SW of Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.100, -82.670

A few shingles were blown off of a roof.

Thunderstorm Wind, Licking

When
May 10, 4:40 PM EST to 4:42 PM EST
Where
Licking County, 1.03 mi E of Hickman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.148, -82.281

A barn was leveled on Smith Chapel Road. Several trees were also snapped on Pinewood Trail Road.

Hail, Brown

When
May 10, 5:28 PM EST to 5:30 PM EST
Where
Brown County, Georgetown
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.870, -83.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2020Every state in 2020This day in weather historyWarnings in Ohio, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882104, 882105, 882106, 882108, 882109, 882113, 882118, 882120, 882122, 882126, 882127, 882129, 882131, 882132, 882133, 882134, 882139, 882141, 882142, 882143, 882144, 882145, 882146, 882148, 882149, 882150, 882151, 882152, 882153, 882154, 882155, 882156, 882157.